(WSPA) – Two popular children’s cough medicines have been voluntarily recalled.
GSK Consumer Healthcare is voluntarily recalling Children’s Robitussin® Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp® Cold and Cough, due to the inclusion of incorrect dosing cups, according to a release on the FDA website.
During the review of the packaging documents for these products, GSK discovered that the dosing cups for the Children’s Robitussin® Honey product are missing the 5 mL and 10 mL graduations, while the dosing cups for the Children’s Dimetapp® product are missing the 10 mL graduation.
The dosing cups packaged with both products only have the 20 mL graduation.
There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use).
Symptoms of overdose of either product may include any of the following: impaired coordination; brain stimulation causing increase in energy, elevation in blood pressure, heart rate, and respiration; a lack of energy and enthusiasm; severe dizziness or drowsiness; slow heart rate; fainting; psychotic behaviour; restlessness; seizure; decreased respiration; nausea; vomiting; constipation; diarrhea; abdominal pain; visual and hearing hallucinations; urinary retention.
As of the date of the recall announcement, GSK Consumer Healthcare has not received any adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product.
The recall is limited to the three lots listed below:
Children’s Robitussin® Honey Cough and Chest Congestion DM (4oz)
Lots: 02177 (Exp. Jan. 2022)
02178 (Exp. Jan. 2022)
Children’s Dimetapp® Cold and Cough (8oz)
Lot: CL8292 (Exp. Sep. 2021)
These lots were distributed nationwide between February 5, 2020 and June 3, 2020 within the United States.
Consumers with questions regarding this recall or to report an adverse experience please call 1-800-762-4675, Monday – Friday, 8:00am – 6:00pm EST.
Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this product.
Adverse reactions or quality problems experienced with the use of this product may be reported to the FDA’s MedWatch Adverse Event Reporting program either online, by regular mail or by fax.
- Complete and submit the report Online
- Regular Mail or Fax: Download form or call 1- 800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178
This recall is being conducted with the knowledge of the U.S. Food and Drug Administration.